I have this disgusting big itchy hive outbreak! It started last Saturday (Nov. 19, 2008) and it started out on my rists and hands (just a little) then by sunday morning it was itchy. And yes, I admit, I have been scrathing extremely. By sunday I have been scratching all day because it has been extremely itchy, like none other. And right now it is Monday (Dec. 1, 2008) and its still itchy and red and lumpy. It goes away if I don't scratch if for a few hours. but one scratch explands it and it starts getting irratating fast.
My question is how did this happen? It havent eat anything out or ordinary, and nothing that Im allegic too. Randomly Saturday night I scratched then the next morning it was massively itchy. Also do hives spread if you scratch your arm then your leg then etc.? Because I have/had spots from my feet, legs, chest, back, arms, neck, just about everywhere!
Is there a virus or anything I have? Or just a random outbreak (never had it in my life).
I am also taking a acne pills (Doryx) and I started that like a month again, and when I started no hives or side effect EVER happened. The pills never made me itchy or anything. So I doubt its that, but it might. Also is there a recommanded over the counter drug I can use? I have read that my body is producing false alarms from stress and histamine and releases causing the hives. Again nothing like this ever happened to me before!
I too have had an outbreak of hives. It started on my hands, they were very itchy and red and they felt very hot. The next day I noticed my arms were itchy and when I itched, evenly lightly, I would get these raised bumps or scratch mark looking raised lines on my arms. It has now been a month since that all started and I am now itching all over, from my feet to my neck to my face. I continue to get the raised red marks, sometimes small and sometimes large, covering back, arms legs, chests, hands, feet and face. I have tried taking Benadryl capsules, it works a little to calm the itch, I have tried Benadry gel, cortisone creams, and a histamine blocking cream. These products have given me relief for short periods of time, but it does not last long, and I am right back to itching and scratching.
I saw a doctor a few weeks back and he prescribed Allegra (an allergy pill] and Hydroxyzn, these too, only gave temporary relief.
I returned to my doctor yesterday and this time I was prescribed Methylprednisolone, this is a steroid pack that you take for 6 days and it is supposed to relieve the itch, so far that has not been the case, the itch is still very much there and I continue to get the hives. My doctor seems to think this is all due to an allergic reaction to something. I have not made any changes in any of the products that I normally use at home, or any changes in my diet.
My doctor says that if I don't get any relief from the steroid that he will refer me to a dermatologist next
Good luck finding something that works, like I say, so far I have tried many different things and I have not gotten much relief and this itch seems to be getting more intense.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.